Oklahoma, 2011Damaging Wind in Oklahoma, May 11, 2011
May 11, 2011 · NWS SHV · 1 event in 1 county or zone
A squall line was located across south central Oklahoma into north central Texas during the early afternoon hours of May, 11th. This line of storms propagated northeast and clipped extreme southeast Oklahoma in McCurtain County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line was located across south central Oklahoma into north central Texas during the early afternoon hours of May, 11th. This line of storms propagated northeast and clipped extreme southeast Oklahoma in McCurtain County. Damaging winds were the primary result across a portion of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 11, 1:44 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, May 11, 1:44 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT WED MAY 11 2011
.DISCUSSION...
MAIN FEATURE IN THE SHORT TERM IS A RAPIDLY DEVELOPED SQUALL LINE
MOVING ACROSS THE DALLAS FORT WORTH METROPLEX...CONTAINING
WIDESPREAD DAMAGING WIND REPORTS ADN VERY HEAVY RAIN. THIS GRID HAS
BEEN EXPLICITY OUTLINED FOR THE EVENING HOURS...ACROSS MUCH OF PORTIONS
OF NE TX...NORTH OF INTERSTATE 20...SE OK...AND A SMALL PART OF
EXTREME ADJACENT SW AR.
SLIGHTLY DRIER AIR OVERNIGHT COINCIDING WITH DUIRNAL MINIMUM FOR
CONVECTION...SO EXPECT STORM ACTIVITY TO DIMINISH LATER TONIGHT.
EXPECTING DUIRNAL DESTABILIZATION TO COME INTO PLAY ON THURSDAY...
ALONG WITH OUTFLOW BOUNDARIES FROM THE WEST...REDEVELOPMENT ALONG
DRYLINE...AND DIFFERENTIAL HEATING BOUNDARIES. HOWEVER...FOCUS FOR
GREATEST OR STRONGEST ACTIVITY SEEMS DIFFUSE SO MORE OF A BROAD
BRUSH FCST. FINALLY...COLD FRONT ARRIVES ON FRIDAY...STILL A BIT
SLOWER WITH NAM SOLUTION. ONCE UPPER LOW MOVES TO THE NE...DRY SLOTTING
WILL CLEAR OUT SKIES...WITH LITTLE IN WAY OF CLOUDS REMAINDER OF
WKND. UPPER LOW MOVES INTO OHIO VALLEY. EARLY NEXT WEEK A SECONDARY
UPPER LOW MOVES INTO NW FLOW BEHIND THIS LOW...DEEPENS...AND DIVES
INTO SE STATES. THIS WILL PROVIDE A PROLONGED SHOT OF DEEP NW FLOW...
AND UNSEASONALLY COOL TEMPS FOR REMAINDER OF EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 86 65 81 57 / 30 40 40 30 10
MLU 70 89 65 81 58 / 20 30 50 40 10
DEQ 67 82 60 75 51 / 60 40 40 30 20
TXK 69 83 63 78 53 / 40 40 40 30 20
ELD 69 86 62 79 55 / 30 40 50 40 20
TYR 72 84 64 77 54 / 40 40 30 20 10
GGG 71 85 63 79 55 / 30 40 30 20 10
LFK 72 87 66 82 57 / 30 40 40 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 11, 4:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT WED MAY 11 2011
ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
121100-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
515 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE AREA LATE
TONIGHT. HOWEVER...THROUGH DAYBREAK...ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY AND
FRIDAY AS A LARGE UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS THE
SOUTHERN PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST.
SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
515 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE LOCATED IN
CENTRAL TEXAS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO
PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY AND
FRIDAY AS A LARGE UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS THE
SOUTHERN PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST.
SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
09
Thunderstorm Wind, McCurtain
- When
- May 11, 4:30 PM CST
- Where
- McCurtain County, 5.79 mi NNE of Broken Bow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.110, -94.700
A tree was downed across a road in Beavers Bend State Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 11, 2011$16 million · EF1 · 32 events
- Tornadoes and Flash Flooding in Texas, May 11 to 12, 2011$1.1 million · EF0 · 63 events
- Tornado and Flash Flooding in Missouri, May 11 to 13, 2011$529,000 · EF0 · 65 events
- Tornadoes and Damaging Winds in Oklahoma, May 11, 2011$332,000 · EF1 · 32 events
- Tornadoes and Hail in Nebraska, May 11, 2011$340,000 · EF1 · 13 events
- Flash Flooding and Hail in Texas, May 11 to 12, 2011$51,000 · 1.75 in hail · 55 events
- Flooding in North Dakota, May 11 to 31, 2011$400,000 · 4 events
- Flash Flooding and Hail in Michigan, May 11, 2011$194,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Arkansas, May 11 to 12, 2011$120,000 · 1.75 in hail · 12 events
- Flash Flooding and Flood in Kentucky, May 11, 2011$106,000 · 1.25 in hail · 12 events
- Lightning Strike in Texas, May 11, 2011$124,000 · 1 event
- Hail and Damaging Winds in Nebraska, May 11, 2011$15,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297679.